MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via literature article that burr was stuck in lesion.Current guidelines recommend rotational atherectomy (ra) as a rescue treatment for calcified or fibrotic lesions that cannot be fully expanded before stent implantation.Present study compared the procedural and one-year clinical outcome of planned (pra) or rescue ra (rra) for patients undergoing percutaneous coronary intervention with severe coronary stenosis and calcification.A total of 111 consecutive patients who underwent ra at (b)(6) hospital of (b)(6) from (b)(6) 2021 to (b)(6) 2023 were enrolled.Percutaneous coronary intervention was performed through the radial artery, brachial artery or femoral artery, and unfractionated heparin 70 to 100 u/kg was given before pci.The boston scientific rotablator tm was used for ra, and the ra head was rota link tm (diameters: 1.25 mm, 1.50 mm, and 1.75 mm, respectively).The size of the ra head was selected to have a ratio of 0.5 to 0.6 between the ra head diameters and the vessel diameter, and the ra speed was 140,000 to 160,000 rpm, and each ra lasted 10 to 15 s.During ra, continuous intracoronary infusion of a mixture containing unfractionated heparin and nitroglycerin was used.The success of ra was defined as complete balloon dilatation of the target lesion after ra.Before ra, all patients received 300 mg aspirin and an oral loading dose of a p2y12 inhibitor (clopidogrel or ticagrelor).At discharge, all patients received aspirin (100 mg daily) plus clopidogrel (75 mgdaily) or ticagrelor (90 mg twice daily) for at least 1 year.According to the timing of initiation of ra, patients were stratified into pra group (n = 84) or rra group (n = 27).Baseline clinical characteristics were similar between the two groups.The number of stents implanted was similar in the two groups.The rra group required more pre dilation balloons (1.7 0.7 vs.3.4 0.5, p < 0.001), exhibited a higher rate of coronary artery dissection (29.6% vs.7.1%, p = 0.02) and consumed a larger volume of contrast (189.8 59 ml vs.139.9 46 ml, p < 0.001).Additionally, the incidence of contrast induced nephropathy was significantly greater in the rra group (29.6% vs.9.5%, p = 0.01), and the procedure duration was markedly longer in this group compared to the pra group (91.5 24.3 min vs.77.9 25.2 min, p < 0.001).Multivariable logistic regression identified rra as an independent predictor of periprocedural complications (adjusted or = 2.83; 95% ci:1.01 to 7.99; p = 0.048).Perioperative complication included ra head incarceration that could not be evacuated.
 
Additional Manufacturer Narrative
B3 date of event: earliest possible date of event as the patients underwent ra from (b)(6) 2021 - (b)(6) 2023 detailed product information was not provided to bsc, because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Liu x, wan l, liu y, gu y and hu l (2025) planned vs.Rescue rotational atherectomy in severe coronary calcification: procedural complications and one-year clinical outcomes.Front.Cardiovasc.Med.12:1599091.Doi: 10.3389/fcvm.2025.1599091.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25034528
Report Number2124215-2026-23217
Device Sequence Number9323468
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public(01)08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3320
Device Catalogue Number3320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date06/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown